Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 15, NWS Corpus Christi, TX

June 24, 2004Aransas County, Refugio County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jun 24, 2004, 2:34 PM CDT for Aransas County, Refugio County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2004, 2:34 PM CDT (19:34 UTC)
Expired
Jun 24, 2004, 3:15 PM CDT
In force
41 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Aransas County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 70 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1794 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WFUS54 KCRP 241934
TORCRP
TXC007-391-242015-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
233 PM CDT THU JUN 24 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ARANSAS COUNTY IN TEXAS
  SOUTHEASTERN REFUGIO COUNTY IN TEXAS

* UNTIL 315 PM CDT

* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES
  NORTHWEST OF HOLIDAY BEACH...OR ABOUT 10 MILES SOUTHEAST OF
  REFUGIO...MOVING SOUTHEAST AT 5 MPH.

LEAVE AUTOMOBILES AND MOBILE HOMES...WHICH OFFER LITTLE PROTECTION 
FROM A TORNADO.


LAT...LON 2837 9722 2811 9729 2813 9690 2823 9681
          2837 9681

$$

TMT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jun 24, 10:08 AM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 24, 10:08 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1008 AM CDT THU JUN 24 2004

WILL RETAIN SCATTERED CONVECTION ACROSS THE NEARSHORE/OFFSHORE
WATERS AS LARGE CONVECTIVE COMPLEX AND ASSOCIATED FORCING CONTINUES.
WILL DROP SCEC OVER THESE AREAS AS HIGHER WIND SPEEDS ARE THE RESULT
OF CONVECTIVE WIND GUSTS REACHING 30 KNOTS AT TIMES. ANOTHER
CYCLONIC SHEAR AXIS ACROSS MEXICO WILL ADVANCE ACROSS THE CWA THIS
AFTERNOON/EVENING. A VORTICITY MAXIMUM PER WATER VAPOR IMAGERY WAS
ABOUT 75 MILES WEST OF MONCLOVA MEXICO AND WILL MOVE EAST INTO DEEP
SOUTH TEXAS. STRONG DIFFLUENCE WILL EXIST ACROSS THE REGION AS THE
NOSE OF THE 250HPA JETMAX APPROACHES. DIABATIC HEATING WILL CREATE A
MODERATELY UNSTABLE ATMOSPHERE DURING THE AFTERNOON. EXPECT ANOTHER
CONVERGENCE ZONE LATER IN THE AFTERNOON AS A SEABREEZE DEVELOPS AND
MEETS WITH THE WESTERLY WIND ACROSS THE INTERIOR. HOWEVER...INITIAL
SUBSIDENCE WEST OF GLFMEX CONVECTIVE COMPLEX AND THE VORTICITY
MAXIMUM REMAINING SOUTH OF THE REGION...WILL INDICATE JUST CHANCE
POPS AND SHADE THEM TOWARD THE LOWER END WITH THE ACTIVITY BEGINNING
AROUND MID AFTERNOON. WILL INDICATE PARTLY CLOUDY SKIES INITIALLY
THEM BECOMING MOSTLY CLOUDY LATE IN THE DAY. MAXIMUM TEMPERATURES
APPEAR OKAY BUT WILL ADJUST WINDS.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

85
Hazardous weather outlook, Jun 24, 12:06 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1206 PM CDT THU JUN 24 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-250000-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1206 PM CDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAINS AND GUSTY
WINDS TO 30 KNOTS WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH
THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP
ACROSS INLAND AREAS DURING THE MID AND LATE AFTERNOON HOURS AND
PERSIST INTO THE EARLY EVENING. ISOLATED AREAS WILL EXPERIENCE HEAVY
RAINFALL AND BRIEF STRONG GUSTY WINDS. ADDITIONAL RAINFALL AMOUNTS
WILL RANGE FROM 1/10 TO 1/4 INCH WITH LOCALIZED AMOUNTS AROUND 1
INCH. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED
LATE TONIGHT...MAINLY FROM COTULLA TO GEORGE WEST TO VICTORIA AND
POINTS NORTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A QUASI-STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH
COPIOUS MOISTURE TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS FRIDAY THROUGH SUNDAY. THE MAIN THREAT FROM THIS
ACTIVITY WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. THE COVERAGE
AND INTENSITY OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE
MONDAY THROUGH WEDNESDAY...AS THE FOREGOING UPPER LOW DISSIPATES AND
IS REPLACED BY AN UPPER LEVEL RIDGE OF HIGH PRESSURE.

WARMER SURFACE TEMPERATURES WILL BE ASSOCIATED WITH THE UPPER LEVEL
RIDGE OF HIGH PRESSURE. AN INCREASE IN MAXIMUM SURFACE TEMPERATURE
WILL COMBINE WITH SURFACE MOISTURE TO RESULT IN HIGH HEAT INDEX
VALUES TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

85/91/87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:35 PM CDTFlash Flood WarningCRPLa Salle, McMullen115 min
Jun 24, 5:25 AM CDTFlash Flood WarningCRPCalhoun95 min
Jun 24, 2:08 PM CDTFlash Flood WarningCRPRefugio112 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.